Alert archive / California / Hard Freeze Warnings in 2015

Hard Freeze Warning 2, NWS Eureka, CA

November 27, 2015

NWS Eureka, CA issued this hard freeze warning at Nov 27, 2015, 8:28 PM PST. It took effect at Nov 28, 2015, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2015, 8:28 PM PST (04:28 UTC)
In effect from
Nov 28, 2015, 12:00 AM PST
Expired
Nov 28, 2015, 8:00 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WWUS76 KEKA 280428
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
828 PM PST FRI NOV 27 2015

CAZ001-002-281600-
/O.NEW.KEKA.HZ.W.0002.151128T0800Z-151128T1600Z/
REDWOOD COAST-MENDOCINO COAST-
828 PM PST FRI NOV 27 2015

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
SATURDAY... 

* LOW TEMPERATURES...MID TO UPPER 20S. LOWER 20S POSSIBLE IN THE 
  ANDERSON VALLEY AND OTHER NORMALLY COLDER LOCATIONS.

* LOCATIONS INCLUDE... 
  IN THE REDWOOD COAST ZONE...BLUE LAKE...CUTTEN...HYDESVILLE...
  MCKINLEYVILLE...ROHNERVILLE...AND SCOTIA.
  IN THE MENDOCINO COAST ZONE...BOONVILLE...BRANSCOMB...AND 
  YORKVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

$$
1 follow-up statement
238 
WWUS76 KEKA 281558
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
758 AM PST SAT NOV 28 2015

CAZ001-002-281700-
/O.EXP.KEKA.HZ.W.0002.000000T0000Z-151128T1600Z/
REDWOOD COAST-MENDOCINO COAST-
758 AM PST SAT NOV 28 2015

...HARD FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

TEMPERATURES WILL CONTINUE TO WARM THROUGH THIS
AFTERNOON...HOWEVER ANOTHER COLD NIGHT IS EXPECTED TONIGHT.

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Nov 27, 8:21 PM PST, 7 minutes earlier.

Area forecast discussion, Nov 27, 8:21 PM PST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
821 PM PST FRI NOV 27 2015

.SYNOPSIS...DRY AND UNSEASONABLY COLD WEATHER WILL PERSIST
THROUGH THE WEEKEND. A PERIOD OF LIGHT RAIN WILL BE POSSIBLE
DURING THE DAY MONDAY.

&&

.UPDATE...CURRENT TEMPERATURES ARE AVERAGING 2 TO 3 DEGREES COLDER
THAN LAST NIGHT AT THIS TIME IN THE COASTAL ZONES. THIS...COUPLED
WITH THE FACT THAT THICKNESSES ARE SLIGHTLY LOWER TONIGHT AND
OFFSHORE FLOW WILL BE QUITE A BIT LIGHTER...SHOULD LEAD TO MORE
WIDESPREAD HARD FREEZE CONDITIONS (<=29 DEG FOR 2 OR MORE HOURS).
AS A RESULT...WILL BE ISSUING A HARD FREEZE WARNING FOR THE
COASTAL ZONES. SEE DETAILED HAZARDS MAP ONLINE FOR OUTLINE OF
EXPECTED HARD FREEZE. /SEC

&&

.PREV DISCUSSION......ISSUED AT 323 PM...

DISCUSSION...A FAIRLY DEEP UPPER LEVEL LOW CONTINUES TO SIT OVER
THE GREAT BASIN WITH AN OMEGA BLOCK OF THE HIGH PRESSURE SITTING
OVER THE PACIFIC NORTHWEST. THIS CONTINUES TO BRING COOL AND DRY
CONDITIONS TO NWCA THIS AFTERNOON. A FAIRLY ROBUST BUT SMALL LOW
IS UNDERCUTTING THE HIGH PRESSURE...BUT THIS IS PROGGED TO STAY
WEST AND SOUTH OF NWCA AND GET ABSORBED INTO THE LOW OVER THE
GREAT BASIN. IN GENERAL THIS PATTERN PERSISTS THROUGH THE WEEKEND.
OFFSHORE WINDS LOOK TO WEAKEN SLIGHTLY TONIGHT ALLOWING SOME
PLACES TO COOL A BIT MORE TONIGHT THAN LAST NIGHT.

SUNDAY NIGHT INTO MONDAY MODELS ARE SHOWING A COLD FRONT PLOWING
INTO THE RIDGE IN THE PACIFIC NW. THIS FRONT MAINLY DISSIPATES AS
IT ARRIVES...BUT SOME LIGHT RAIN IS EXPECTED ESPECIALLY NEAR THE
COAST AND OVER THE COASTAL MTNS. IF ANY PRECIP MAKES IT INTO
EASTERN TRINITY COUNTY THERE COULD BE SOME LIGHT SNOW IN THE
VALLEYS DUE THE COLD DRY AIR IN PLACE THERE NOW.

TUESDAY LOOKS MAINLY DRY BEFORE THE PATTERN STARTS TO SHIFT BY THE
MIDDLE OF THE WEEK. A COUPLE OF FAIRLY STRONG SYSTEMS LOOK TO MOVE
INTO THE AREA FOR MID TO LATE WEEK. AT THIS POINT THEY LOOK
FAIRLY WARM...BUT AS WAS MENTIONED IN THE PREVIOUS DISCUSSION THE
DETAILS AND EXACT TIMING OF THE SYSTEMS REMAIN SKETCHY. ALTHOUGH
CONFIDENCE IS LOW ON THE DETAILS...CONFIDENCE IS REASONABLE THAT
WE WILL SHIFT TO A WETTER PATTERN BY LATE NEXT WEEK. MKK

AVIATION...VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS
WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH SATURDAY WITH CLEAR
SKIES OCCURRING.

MARINE...LIGHT WINDS AND LOW SEAS WILL CONTINUE ACROSS THE
WATERS TONIGHT. A HIGH PRESSURE SYSTEM WILL STRENGTHEN ACROSS THE
WEST CENTRAL UNITED STATES THE NEXT FEW DAYS. A STRONG LOW
PRESSURE SYSTEM IS LOCATED ACROSS THE NORTHEASTERN PACIFIC OCEAN
NEAR ALASKA. THE COMBINED EFFECTS OF THESE TWO SYSTEMS WILL
INCREASE THE PRESSURE GRADIENT ACROSS THE WATERS THIS WEEKEND AND
EARLY NEXT WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM SAT
     FOR CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 27, 7:53 AM PST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
753 AM PST FRI NOV 27 2015

CAZ001-003-004-076-281600-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
MENDOCINO INTERIOR-
753 AM PST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

FRIGID TEMPERATURES MAY CAUSE LOCALIZED ICY SPOTS ON AREA ROADWAYS
EARLY THIS MORNING AND OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COLD OVERNIGHT TEMPERATURES WILL CONTINUE THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-281600-
MENDOCINO COAST-
753 AM PST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

FRIGID TEMPERATURES MAY CAUSE LOCALIZED ICY SPOTS ON AREA
ROADWAYS EARLY THIS MORNING AND OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COLD OVERNIGHT TEMPERATURES WILL CONTINUE THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 2:20 PM PSTHard Freeze WarningEKA18 hr
Nov 28, 2:31 PM PSTSmall Craft AdvisoryEKA3 days

Nearby

Hard Freeze Warnings in California, 2015Every hard freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.